Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Child taking Valparin for seizures. Should the medicine be continued if fits have stopped?

First Thanx to this site for our medical help. Dr. Sahab my son met a fit due to heavey fever at the time of 1.f year age and that convert in seizure fit. Now he is 6 year old and no any fit has done again in his life. that time Dr. suggest valparin 200. two time in a day 5 ml and now one year back Dr suggest 7.5 ml two time in a day. So plz suggest me what should i do for my son. Can we stop this syrap or continue this syrap with 7.5 ml two time in a day.
Asked On : Sun, 17 Mar 2013
Answers:  2 Views:  90
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Pediatrician 's  Response
Thanks for your query.
As mentioned by you your child must have atypical febrile seizure for which he was put on valproic acid,but since he is now 6 years old and there is no attack of seizure after first one ,i do not think he needs further medication.
as we stop medication by taping dose once child is seizure free for 3 years.
What were the findings of EEG and CTscan?
I suggest you to get second opinion by another pediatrician

Wishing your child good health.
God bless..
Answered: Sun, 17 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Achuo Ascensius's  Response
thanks for using health care magic.
Valparin (valproate salt ) is an anti epileptic and like all anti-epileptic drugs,
it has the potential of causing withdrawal syndrome if abruptly stopped.
It is a good sign that your son has not had a seizure for a long time now,
which implies that the treatment is working. Increase in the dosage could have
been because his weight changes as he grows and for children, dosage is
weight depedent.
However, after such a long time without any seizure, it is time to start considering a withdrawal plan. Don't stop the medication, rather meet the doctor for a withdrawal and follow it strictly.
Best regards and hope this helps you.
Dr. Achuo
Answered: Sun, 17 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor